Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Having hemiplegic migraine. Taking Divaa OD and gabapin daily. How long should I take the medication? Is weight gain related?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4150 Questions
My Neurologist says that I have hemiplegic migraine . I have had 3 outs in April this year and had 2 bouts in September last year as well as 1-2 bouts in sept 2011. Divaa OD 500 twice daily. along with 2 tabs each of Gabapin 300 twice daily. I have been on medication for 10 months now. I have also put on weight.
I want to know how long will I have to continue taking these medicines and whether my weight gain has anything to do with my medicine intake.
Posted Sun, 15 Sep 2013 in Headache and Migraines
Answered by Dr. Seikhoo Bishnoi 3 hours later
Brief Answer:
Side effects of medicines

Detailed Answer:
Welcome to XXXXXXX

Hemiplegic migraine is a form of migraine headache and Valproate (Divaa OD) is one of main stay of treatment. You are taking this drug for about 10 months along with Gabapentin. You had last attack about 4-5 months back. As per my opinion you should continue to take these drugs for about 2 months more. Usually after 5-6 months of symptom free period is sufficient to discontinue the drug.

These both drugs are known to cause weight gain as side effects and with Valproate its very common. Increase your daily activities and consult your doctor for proper tapering the doses of drugs. Other drugs that can be used for prophylaxis include beta blockers as Propranolol. The drug is comparatively free of serious side effects.

Hope I cleared your doubt, Thanks

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor